Hail, Hill
- When
- April 26, 8:44 AM CST
- Where
- Hill County, Malone
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.920, -96.900
A passing cold front helped severe thunderstorms develop over mainly the western portions of north Texas. Hail to the size of baseballs was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A passing cold front helped severe thunderstorms develop over mainly the western portions of north Texas. Hail to the size of baseballs was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 5:22 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 AM CDT SAT APR 26 2008 .AVIATION... 12Z TAF PACKAGE VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE BEGINNING OF THE PERIOD AND THEN THUNDERSTORMS AND A COLD FRONT WILL AFFECT THE AIRPORTS DURING THE OVERNIGHT HOURS. WINDS THIS MORNING HAVE BOUNCED AROUND BETWEEN NORTHERLY AND EAST-NORTHEASTERLY. WILL LIKELY CONTINUE TO SEE THESE WIND SHIFTS THROUGH THE MORNING HOURS BUT SPEEDS WILL REMAIN AOB 10 KTS. MODELS VARY ON THE TIMING OF THE COLD FRONT TONIGHT BY AS MUCH AS 6 HOURS WHICH IN TURN WOULD AFFECT TIMING OF PRECIPITATION. SEVERE STORMS ARE LIKELY OVERNIGHT WITH STRONG WINDS...HAIL...AND HEAVY RAIN. BEST CHANCE FOR SEVERE WEATHER WILL LIKELY BE ALONG THE LEADING OF THE COLD FRONT. FOR THIS PACKAGE...WILL GO WITH A FROPA AROUND 09Z IN THE METROPLEX AND BETWEEN 10-11Z AT KACT...GIVE OR TAKE ONE OR TWO HOURS. SIGNIFICANT ADJUSTMENTS TO TIMING MAY BE MADE IN FOLLOWING TAF ISSUANCES. LOW CEILINGS WILL RETURN OVERNIGHT IN ACCORDANCE WITH THE COLD FRONT. CEILINGS WILL SLOWLY LOWER /BUT REMAIN IN VFR/ PRIOR TO FROPA AND THEN VFR CONDITIONS CAN BE EXPECTED. 82/JLD && .PREV DISCUSSION... /ISSUED 402 AM CDT SAT APR 26 2008/ DISCUSSION... A COOL FRONT HAS STALLED ACROSS NORTH TEXAS...NEAR A TEXARKANA... AUSTIN...DEL RIO LINE THIS MORNING. IN THE LOWER LEVELS OF THE ATMOSPHERE...VERY MOIST AIR IS IN PLACE SOUTH OF THE FRONT. BY LATE AFTERNOON AND INTO THE EVENING...AN UPPER AIR DISTURBANCE WILL MOVE RAPIDLY SOUTH-SOUTHEAST INTO NORTH TEXAS. THE DISTURBANCE WILL PROVIDE LIFT IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...WITH THE STATIONARY FRONT SUPPLYING LOW LEVEL LIFT. THE SUBSEQUENT DEEP LIFT WILL COMBINE WITH THE MOISTURE TO PROVIDE ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. SEVERE WEATHER PARAMETERS CURRENTLY INDICATE THAT THUNDERSTORMS ARE LIKELY TO FORM ALONG THE FRONT...WITH THE MOST VIGOROUS CONVECTIVE RESPONSE POSSIBLY DEVELOPING IN THE EDWARDS PLATEAU...AND THE NORTHWEST HILL COUNTRY. ONCE THE STORMS DEVELOP IN WEST TEXAS...OTHER STORMS WILL FORM IN NORTH TEXAS...NEAR THE STATIONARY FRONT. MOREOVER...A FEW ADDITIONAL STORMS LIKELY WILL FORM NORTHWEST OF THE FRONT...AS THE FRONT TRIES TO MOVE BACK TO THE NORTHWEST IN RESPONSE TO PRESSURE FALLS ASSOCIATED WITH THE APPROACHING UPPER DISTURBANCE. FINALLY...THE VARIOUS INDIVIDUAL STORMS WILL COALESCE INTO ONE OR MORE COMPLEXES/OF STORMS LATE SATURDAY...AND MOVE SOUTHEAST AND EAST ACROSS AREA. THE VARIOUS STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL....AND A TORNADO OR TWO. THE HEAVY RAINFALL LIKELY WILL BE A THREAT AFTER SUNSET...AND INTO THE EARLY PORTIONS OF SUNDAY. FLASH FLOOD WATCHES MAY BE NEEDED LATER TODAY OR THIS EVENING. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 53 64 45 77 / 10 90 30 0 0 WACO, TX 77 58 68 45 79 / 20 90 60 0 0 PARIS, TX 74 52 60 45 73 / 10 70 30 5 0 DENTON, TX 76 52 65 41 80 / 10 80 20 0 0 MCKINNEY, TX 76 53 66 45 76 / 10 80 20 0 0 DALLAS, TX 78 54 65 47 77 / 10 90 30 0 0 TERRELL, TX 79 55 62 45 76 / 10 90 40 5 0 CORSICANA, TX 76 57 63 44 74 / 10 90 60 5 0 TEMPLE, TX 78 57 65 43 78 / 20 90 70 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 AM CDT SAT APR 26 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 331 AM CDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY...BEGINNING IN THE SOUTH THIS MORNING AND THEN SPREADING FROM WEST TO EAST THIS AFTERNOON AND TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL RESULTING IN FLASH FLOODING. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE ONGOING SUNDAY MORNING AND WILL END FROM NORTH TO SOUTH DURING THE DAY. A FEW SEVERE STORMS MAY STILL DEVELOP DURING THE MORNING HOURS. ANOTHER CHANCE FOR THUNDERSTORMS WILL RETURN THURSDAY AFTERNOON AND EVENING FOR THE EASTERN HALF OF NORTH TEXAS AND THEN STORM CHANCES SPREAD TO MOST OF NORTH TEXAS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON HOURS...BUT IS MORE LIKELY ACROSS MOST OF NORTH TEXAS THIS EVENING INTO THE OVERNIGHT HOURS. 82/JLD
The national radar mosaic for the moment the first event began.
10 hail. Local standard time, as filed.
Baseball-size hail was reported at Highway 6 and Spur 490.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94610, 94598, 94599, 94601, 94602, 94603, 94604, 94605, 94606, 94607.